Drug-induced thrombocytopenia is a rare but serious adverse event that has been associated with multiple drugs including β-lactams. Although it mostly occurs with prolonged medication use, some cases of rapid-onset thrombocytopenia have been reported. We describe the case of a 69-year-old man who developed severe and immediate thrombocytopenia following reexposure to piperacillin-tazobactam in the critical care setting. He received a 6-day course of piperacillin-tazobactam for a possible pneumonia immediately after cardiac surgery. During this course of therapy, his platelet count decreased (fluctuating between 69 × 103/mm3 and 104 × 103/mm3) and then progressively increased after completion of the antibiotic to 340 × 103/mm3 on postoperative day 15. Ten days after the antibiotic course was completed (postoperative day 16), the patient developed new signs of infection (fever and neutrophilia), and piperacillin-tazobactam was restarted. Eight hours after reintroducing the antibiotic, his platelet count dropped from 317 × 103/mm3 to 7 × 103/mm3. After reviewing all the medications administered to the patient as well as other potential causes of thrombocytopenia, and given the chronology of events, piperacillin-tazobactam was suspected as the most likely offending agent and was therefore replaced by meropenem on postoperative day 17. The patient's platelet count began to rise 2 days after discontinuation of piperacillin-tazobactam and reached 245 × 103/mm3 by postoperative day 30. No spontaneous bleeding or thrombosis occurred while the patient was thrombocytopenic. Use of the Naranjo Adverse Drug Reaction Probability Scale indicated a probable relationship (score of 6) between the patient's development of thrombocytopenia and piperacillin-tazobactam therapy. This case highlights the severity and swiftness in which drug-induced thrombocytopenia may present in the context of cardiac surgery.